Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 58, NWS Houston/Galveston, TX

July 12, 2012Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 12, 2012, 12:46 PM CDT for Harris County, Montgomery County, Texas. It took effect at Jul 12, 2012, 1:53 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2012, 12:46 PM CDT (17:46 UTC)
In effect from
Jul 12, 2012, 1:53 PM CDT
Expired
Jul 13, 2012, 9:24 AM CDT
In force
20 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Major

Counties Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cypress Creek near Westfield (WFDT2). The gauge peaked at 83.03 ft at Jul 14, 2012, 8:00 AM CDT.

actionminormoderate708007/1207/1307/14
Action stage
82.5 ft
Minor stage
85.5 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08069000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 12, 10:35 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 12, 10:35 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1035 AM CDT THU JUL 12 2012

.UPDATE...
WIDESPREAD RAINFALL CONTINUES ACROSS THE SOUTHERN HALF OF
SOUTHEAST TEXAS THIS MORNING WITH SOME AREAS HAVING SEEN 4-7
INCHES OF RAINFALL SINCE MIDNIGHT. THIS AREA OF RAINFALL SHOULD
CONTINUE ACROSS THE REGION THROUGH MIDDAY BEFORE SLOWLY
DISSIPATING AND MOVING OFF TO THE EAST. HAVE LOWERED TEMPERATURES
BY A DEGREE OR TWO ACROSS OUR CENTRAL COUNTIES DUE TO THE
PERSISTENT RAINFALL AND CLOUD COVER AND ALSO RAISED MAX TEMPS BY A
DEGREE OR TWO ACROSS OUR NORTHERN TIER OF COUNTIES WHICH HAS
REMAINED LARGELY RAIN FREE THIS MORNING AND HAS SEEN SOME SUNSHINE
THROUGH BREAKS IN THE CLOUD COVER THIS MORNING. UPDATED ZONES OUT
SHORTLY. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      88  73  89  73  91 /  60  20  50  30  30
HOUSTON (IAH)              85  74  89  73  91 /  80  30  50  40  40
GALVESTON (GLS)            86  79  88  80  89 /  70  30  50  50  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
     CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
     HARRIS...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...WALKER...WALLER...
     WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...38
AVIATION/MARINE...41
Hazardous weather outlook, Jul 12, 4:39 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
439 AM CDT THU JUL 12 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-130945-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
438 AM CDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

...FLASH FLOOD WATCH IN EFFECT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
THROUGH THE EARLY AFTERNOON BEFORE DIMINISHING BY EVENING.
RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1 AND 3 INCHES ALONG AND
SOUTH OF A LIVINGSTON TO CONROE TO COLUMBUS LINE WITH LOCALLY
HIGHER TOTALS BETWEEN 4 AND 7 INCHES. A FLASH FLOOD WATCH REMAINS
IN EFFECT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY
RAINS COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION.

In the hours before

Special weather statement, Jul 12, 6:49 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
649 AM CDT THU JUL 12 2012

TXZ199-213-214-121230-
HARRIS TX-CHAMBERS TX-MONTGOMERY TX-
649 AM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS...WEST CENTRAL
CHAMBERS AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 730 AM CDT...

AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HOUSTON...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY
RAINFALL IS ALSO POSSIBLE WITH HOURLY RAINFALL RATES IN EXCESS OF
TWO INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
HOUSTON...PASADENA...BAYTOWN...KINGWOOD...LA PORTE...CHANNELVIEW...
DEER PARK...CLOVERLEAF...HUMBLE...SOUTH HOUSTON...ALDINE...WEST
UNIVERSITY PLACE...GALENA PARK...JACINTO CITY...HIGHLANDS...
BARRETT...CROSBY...SHELDON...SOUTHSIDE PLACE AND HILSHIRE VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2968 9488 2967 9493 2968 9497 2967 9497
      2968 9498 2966 9500 2961 9540 2986 9554
      3013 9511
TIME...MOT...LOC 1148Z 243DEG 31KT 2975 9539
Local storm report, Jul 12, 11:16 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1116 AM CDT THU JUL 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            2 WNW JERSEY VILLAGE    29.90N 95.60W
07/12/2012                   HARRIS             TX   PUBLIC

            ELDRIDGE PARKWAY NEAR 290 IS IMPASSABLE.

0805 AM     FLOOD            4 W JERSEY VILLAGE      29.89N 95.64W
07/12/2012                   HARRIS             TX   COUNTY OFFICIAL

            HWY6 AND LONGENBAUGH CARS FLOODED OUT

0815 AM     FLOOD            4 W JERSEY VILLAGE      29.89N 95.64W
07/12/2012                   HARRIS             TX   COUNTY OFFICIAL

            N. ELDRIDGE PKWY SOUTH OF GRANT ROAD IMPASSABLE

0845 AM     FLOOD            5 NNE PRAIRIE VIEW      30.15N 95.96W
07/12/2012                   WALLER             TX   LAW ENFORCEMENT

            SEVERAL PARTS OF FM362 IMPASSABLE

0845 AM     FLOOD            3 SSW PINEHURST         30.15N 95.72W
07/12/2012                   MONTGOMERY         TX   LAW ENFORCEMENT

            BOOTHILL ROAD AT WAGON WHEEL ROAD IS IMPASSABLE AND WATER
            COVERS THE ROAD.

0845 AM     FLOOD            1 WNW PINEHURST         30.19N 95.72W
07/12/2012                   MONTGOMERY         TX   LAW ENFORCEMENT

            BEYETTE ROAD OFF OF FM 1774 IS IMPASSABLE.

0845 AM     FLOOD            4 SE PINEHURST          30.14N 95.67W
07/12/2012                   MONTGOMERY         TX   LAW ENFORCEMENT

            WRIGHT ROAD AT NOACK ROAD IS IMPASSABLE.

0845 AM     FLOOD            5 SE PINEHURST          30.13N 95.65W
07/12/2012                   MONTGOMERY         TX   LAW ENFORCEMENT

            249 AT HARDIN STORE ROAD IS IMPASSABLE.

&&

PKUHN

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:47 AM CDTAreal Flood AdvisoryHGXMontgomery, Polk, San Jacinto, Waller118 min
Jul 12, 4:08 AM CDTAreal Flood AdvisoryHGXJackson, Matagorda52 min
Jul 12, 4:17 AM CDTFlash Flood WarningHGXHarris, Montgomery, San Jacinto, Waller3 hr
Jul 12, 4:43 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Waller2 hr
Jul 12, 5:23 AM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, Waller112 min
Jul 12, 5:52 AM CDTFlash Flood WarningHGXAustin, Colorado, Fort Bend, Harris, Montgomery, Waller113 min
Jul 12, 6:15 AM CDTSpecial Weather StatementHGXHarris30 min
Jul 12, 6:35 AM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Liberty3 hr
Jul 12, 6:49 AM CDTSpecial Weather StatementHGXHarris41 min
Jul 12, 7:15 AM CDTAreal Flood AdvisoryHGXHarris, Montgomery, San Jacinto60 min
Jul 12, 7:22 AM CDTSpecial Marine WarningHGX38 min
Jul 12, 7:29 AM CDTRiver Flood WarningHGXHarris6 days
Jul 12, 7:41 AM CDTFlash Flood WarningHGXFort Bend, Harris, Montgomery, Waller2 hr
Jul 12, 7:51 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Wharton114 min
Jul 12, 8:19 AM CDTSpecial Marine WarningHGX41 min
Jul 12, 8:26 AM CDTRiver Flood WarningHGXHarris25 hr
Jul 12, 8:44 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Jackson, Wharton2 hr
Jul 12, 9:14 AM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more106 min
Jul 12, 9:48 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more117 min
Jul 12, 10:04 AM CDTFlash Flood WarningHGXAustin, Harris, Montgomery, Waller, Washington116 min
Jul 12, 10:11 AM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more49 min
Jul 12, 11:18 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Harris, Waller117 min
Jul 12, 11:55 AM CDTAreal Flood AdvisoryHGXBrazoria, Galveston3 hr
Jul 12, 12:01 PM CDTFlash Flood WarningHGXAustin, Grimes, Harris, Montgomery, Waller, Washington3 hr
Jul 12, 2:26 PM CDTRiver Flood WarningHGXHarris, Montgomery70 hr
Jul 12, 3:11 PM CDTAreal Flood AdvisoryHGXBrazos64 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.